Translator Disclaimer
February 2013 The exp-$G$ family of probability distributions
Wagner Barreto-Souza, Alexandre B. Simas
Braz. J. Probab. Stat. 27(1): 84-109 (February 2013). DOI: 10.1214/11-BJPS157


In this paper we introduce a new method to add a parameter to a family of distributions. The additional parameter is completely studied and a full description of its behaviour in the distribution is given. We obtain several mathematical properties of the new class of distributions such as Kullback–Leibler divergence, Shannon entropy, moments, order statistics, estimation of the parameters and inference for large sample. Further, we show that the new distribution has the reference distribution as special case, and that the usual inference procedures also hold in this case. We present a comprehensive study of two special cases of the exp-$G$ class: exp-Weibull and exp-beta distributions. Further, an application to the real data set is presented. This family also opens a wide variety of research, as the authors may develop its special cases in full detail.


Download Citation

Wagner Barreto-Souza. Alexandre B. Simas. "The exp-$G$ family of probability distributions." Braz. J. Probab. Stat. 27 (1) 84 - 109, February 2013.


Published: February 2013
First available in Project Euclid: 16 October 2012

zbMATH: 1272.60008
MathSciNet: MR2991780
Digital Object Identifier: 10.1214/11-BJPS157

Rights: Copyright © 2013 Brazilian Statistical Association


Vol.27 • No. 1 • February 2013
Back to Top